Alert archive / South Carolina / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 23, NWS Charleston, SC

April 15, 2007Colleton County, Dorchester County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 15, 2007, 10:35 AM EDT for Colleton County, Dorchester County, South Carolina. It was in force for 40 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 15, 2007, 10:35 AM EDT (14:35 UTC)
Expired
Apr 15, 2007, 11:15 AM EDT
In force
40 min
Issued by
NWS Charleston, SC
Area
Counties, with a storm outline in the text

Counties Colleton County, SC, Dorchester County, SC

The radar

The Charleston,SC radar (KCLX), 62 km from the middle of the area, began a volume at 14:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 15, 10:55 AM EDTTSTM WND DMGWhite Hall, SCTREE DOWN NEAR RITTER AND BLUEHOUSE.
Apr 15, 11:07 AM EDTTSTM WND DMG6 Sw Summerville, SCTREES DOWN ALONG HIGHWAY 61 BETWEEN COOKE CROSSROADS AND HIGHWAY 17A.
Apr 15, 11:20 AM EDTTSTM WND DMGSummerville, SCTREE DOWN ON PARSON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 15, 8:08 AM EDTTornado WatchSPC7 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 2.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2007-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 948 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2007-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 291 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
948 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
589 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
291 m²/s²
0-3 km storm-relative helicity
339 m²/s²
Significant tornado parameter
1.9
Supercell composite
6.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KCHS 151435
SVRCHS
SCC029-035-151515-
/O.NEW.KCHS.SV.W.0023.070415T1435Z-070415T1515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
1035 AM EDT SUN APR 15 2007

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DORCHESTER COUNTY IN SOUTHEAST SOUTH CAROLINA...
  COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...

* UNTIL 1115 AM EDT

* AT 1033 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM 6 MILES NORTHEAST OF RIDGEVILLE TO WHITE HALL...OR ALONG A
  LINE EXTENDING FROM 11 MILES NORTHWEST OF SUMMERVILLE TO 9 MILES
  EAST OF YEMASSEE...MOVING NORTHEAST AT 40 MPH.

* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
  RIDGEVILLE...COTTAGEVILLE...
  GREEN POND...
  GIVHANS...ASHEPOO...
  JEDBURG...
  KNIGHTSVILLE...JACKSONBORO...

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

THIS IS A DANGEROUS THUNDERSTORM...TAKE COVER NOW SEVERE
THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. ABANDON MOBILE
HOMES AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. MOVE TO AN INTERIOR
ROOM ON THE LOWEST FLOOR AND AVOID WINDOWS.

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024.

LAT...LON 3263 8066 3267 8067 3268 8077 3319 8031
      3316 8032 3303 8016 3300 8018 3298 8015
      3295 8018 3284 8029 3285 8040 3277 8044
      3271 8043 3271 8042 3259 8054

$$
1 follow-up statement
000 
WWUS52 KCHS 151456
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1055 AM EDT SUN APR 15 2007

SCC029-035-151515-
/O.CON.KCHS.SV.W.0023.000000T0000Z-070415T1515Z/
DORCHESTER SC-COLLETON SC-
1055 AM EDT SUN APR 15 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 AM EDT
FOR DORCHESTER AND COLLETON COUNTIES...

AT 1053 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JEDBURG TO WHITE HALL...OR ALONG A LINE EXTENDING FROM
SUMMERVILLE TO 10 MILES EAST OF YEMASSEE...MOVING EAST AT 30 MPH.

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHEPOO...
COTTAGEVILLE...GIVHANS...GREEN POND...JACKSONBORO...JEDBURG...
KNIGHTSVILLE...RIDGEVILLE...RITTER...ROUND O...SUMMERVILLE AND WHITE
HALL.

A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS
AND BE READY TO ACT QUICKLY.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS

TO REPORT SEVERE WEATHER ONLY...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR
REPORTS TO CHS.SKYWARN@NOAA.GOV.

LAT...LON 3263 8066 3267 8067 3268 8077 3319 8031
      3316 8032 3303 8016 3300 8018 3298 8015
      3295 8018 3284 8029 3285 8040 3277 8044
      3271 8043 3271 8042 3259 8054

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:09 AM EDT, 4 hours 26 minutes earlier.

Area forecast discussion, Apr 15, 6:09 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
609 AM EDT SUN APR 15 2007

.SHORT TERM /TODAY THROUGH MON/...COLD FRONT MOVING THRU CENTRAL GA
WILL MOVE INTO THE ATLC BY LATE MORNING OR VERY EARLY IN THE AFTN.
STILL LOOKING AT A SEVERE WEATHER RISK WITH THE PRE-FRONTAL SQUALL
LINE WHICH IS NOW APPROACHING OUR SW CWFA. WE ARE ACTUALLY STARTING
TO SEE A LITTLE MORE SURFACE BASED INSTABILITY AS THE SECOND ROUND
OF CONVECTION IS FAST APPROACHING THE REGION. THIS ALONG WITH STRONG
LLJ /40-50 KT AT 925 MB/...120 KT UPPER LEVEL JET...0-1KM HELICITY
OF 300-400 M2/SEC2 CONTINUES TO POINT TOWARD POTENTIAL FOR ANOTHER
ROUND OF SEVERE WEATHER THE NEXT FEW HOURS.

RAINFALL AMOUNTS HAVE NOT YET BEEN AS HIGH AS WE EARLIER
ANTICIPATED...BUT MOST AREAS WILL RECEIVE SOME ADDITIONAL WELCOMED
RAINS AND WILL CONTINUE TO CARRY HIGH POPS AND SEVERE WORDING IN THE
PUBLIC FCST. STRONG CAA WILL DEVELOP IN WAKE OF THE FRONT THIS
AFTN...AND TEMPS WILL ACTUALLY BEGIN TO FALL THROUGHOUT THE AFTN
HOURS.

COLD POOL ALOFT MOVING IN LATE IN THE DAY WITH 500 MB TEMPS LOWERING
TO BETWEEN MINUS 15 AND 20C ASSOCIATED WITH AMPLIFIED TROUGH. THIS
COULD SUPPORT SMALL POPS...BUT WET BULB ZERO LEVELS ACTUALLY LOOK
TOO LOW /LESS THAN 5-6K FT/ TO SUPPORT ANY HAIL. EVEN STRONGER CAA
WILL MOVE IN WITH THE PASSAGE OF THE TROUGH...AND WE ARE LOOKING AT
TEMPS TONIGHT FALLING INTO THE 30S ACROSS MANY INLAND LOCATIONS. NO
RECORDS...FROST OR FREEZE ARE EXPECTED...BUT I DID TWEAK A FEW TEMPS
DOWN WITH SOME OF THE CO-OP MOS GUIDANCE SHOWING LOWER-MID 30S.

MON WILL BE A SUNNIER DAY...BUT WITH DEEP MIXING PROFILES IT WILL
AGAIN BE WINDY/BREEZY. TEMPS WILL ONLY REACH THE 60S TO NEAR 70.
&&

.LONG TERM /MON NIGHT THRU SAT/...FEW IF ANY CHANGES THIS MORNING TO
THE EXTENDED FCST.
&&

.MARINE...06Z CHS SOUNDING INDICATED WINDS UP TO 45 KT AT 925 MB.
BOTH GFS AND NAM HANDLE THIS LOW LEVEL JET WELL...WHILE ALSO SHOWING
THE FEATURE INTENSIFYING TOWARD 12Z. TIMING DIFFERENCES BETWEEN THE
TWO MODELS ABOUND CONCERNING THE PASSAGE OF THE APPROACHING COLD
FRONT STILL HUNG TO THE WEST ACROSS CENTRAL GEORGIA. OBSERVATIONS
WITHIN 20 NM OF THE COAST HAVE NOT REPORTED SOUTHERLY WINDS ANY
STRONGER THAN SCA THRESHOLDS OVERNIGHT AND INTO THE MORNING.

DESPITE THE DELAYED WIND RESPONSE NEARSHORE...FEEL THAT THE
GRADUALLY INTENSIFYING LLJ WILL ENHANCE WINDS OVER THE WATERS
SHORTLY. CONFIDENCE IS FAIRLY HIGH THAT FOLLOWING THE COLD FRONTAL
PASSAGE LATER THIS MORNING...THE INITIATION OF COLD ADVECTION OVER
THE RELATIVELY WARMER WATERS WILL MAINTAIN GALE FORCE WINDS THROUGH
THIS EVENING BY TAPPING INTO THE LINGERING LOW LEVEL JET. STRONGEST
WINDS ARE EXPECTED TONIGHT...WHEN MAXIMUM MIXING OCCURS OVER THE
WATERS. THUS HAVE MADE LITTLE CHANGE TO THE ONGOING WIND FORECAST
FOR THE MARINE ZONES...KEEPING THE GALE WARNINGS CURRENTLY IN PLACE.

SEAS ARE BUILDING AS A RESULT OF THE STRONG SOUTHERLY WINDS THIS
MORNING AND ARE EXPECTED TO REACH 6 TO 9 FT NEARSHORE AND 9 TO 12 FT
IN THE OUTER WATERS. ALTHOUGH WINDS WILL BECOME OFFSHORE THIS
AFTERNOON BEHIND THE COLD FRONT...SEAS WILL BE SLOWER TO SUBSIDE.
WILL LIKELY NEED TO FOLLOW THE GALE WARNING WITH A SMALL CRAFT
ADVISORY MONDAY...AS THE STRONG LOW PRESSURE SYSTEM DEEPENS OFF THE
NEW ENGLAND COAST AND MAINTAIN A STRONG PRESSURE GRADIENT ACROSS THE
COASTAL WATERS.

MARINE CONDITIONS WILL BEGIN TO IMPROVE BY TUESDAY AS HIGH PRESSURE
BUILDS IN FROM THE WEST.
&&

.LAKE WINDS...HAVE CONTINUED THE LAKE WIND ADVISORY FOR LAKE
MOULTRIE THIS MORNING...AS WINDS UP TO 20 KT HAVE BEEN REPORTED.
EXPECT WINDS OVER ALL OF SOUTHEAST SC TO CONTINUE TO INCREASE LATER
IN THE MORNING AS DAYTIME MIXING TAPS INTO STRONG WINDS ALOFT.
THUS...A WIND ADVISORY HAS BEEN ISSUED FOR SOUTHEAST SOUTH CAROLINA
AFTER 8 AM EDT THIS MORNING...REPLACING THE LAKE WIND ADVISORY.
&&

.COASTAL HAZARDS...WILL CONTINUE TO MENTION THE RISK OF HIGH SURF
TODAY ALONG THE COAST OF SOUTHEAST SC AND GA THROUGH THIS
EVENING...AS SEAS WITHIN THE NEARSHORE WATERS INCREASE TO 6 TO 9 FT.
THESE ELEVATED SEAS WILL BE SLOW TO SUBSIDE TONIGHT...EVEN AFTER
WINDS BECOME OFFSHORE THIS AFTERNOON. ADDITIONALLY...BEACH EROSION
MAY BE LIKELY ALONG THE SOUTH CAROLINA BEACHES. TIDE LEVELS WILL
FALL SHORT OF ANY SHALLOW COASTAL FLOODING THIS MORNING.
&&

.RIP CURRENTS...THE COMBINATION OF THE UPCOMING PERIGEE AND NEW MOON
AND STRONG WSW WINDS WILL ENHANCE THE RISK OF RIP CURRENTS TODAY.
DESPITE LITTLE TO NO SWELL ACTIVITY...LOCAL RIP CURRENT ANALYSIS
PUTS THE AREA INTO MODERATE RISK FOR TODAY.
&&

.AVIATION /19Z-06Z/...CURRENT RADAR SHOWS WIDESPREAD
SHOWERS/THUNDERSTORMS MOVING INTO THE AREA AND SHOULD LAST INTO MID
MORNING. SURFACE WINDS WILL REMAIN GUSTY THROUGH THE TAF PERIOD
BUT WITH A LOW LEVEL JET ALOFT THIS WILL CAUSE A BIT OF SPEED SHEAR
AROUND 2 KFT AT BOTH TERMINALS THROUGH 17Z. EXPECT MOSTLY MVFR
CONDITIONS ALTHOUGH WORSE CONDITIONS ARE POSSIBLE ESPECIALLY IN A
SHOWER OR THUNDERSTORM. WILL KEEP MONITORING THE SITUATION AS THESE
SHOWERS TEND TO BE BROKEN AND WILL AMEND IF/WHEN NECESSARY.
&&

.FIRE WEATHER...GUSTY WINDS WILL BE OF CONCERN TODAY...BUT HUMIDITY
LEVELS WILL NOT FALL MUCH BELOW 50 TO 55 PERCENT. HOWEVER...MIXING
HEIGHTS REACH 6-8K FT MON...WHICH WILL TAP INTO MOST OF THE 30-40 KT
WINDS AND VERY DRY AIR IN THIS LAYER. AS A RESULT WE ARE LOOKING AT
POSSIBLE RED FLAG CONDITIONS. LATER SHIFTS WILL NEED TO CONTACT
USERS TO SEE IF A WATCH OR WARNING IS NECESSARY. CRITICAL RH WILL
AGAIN OCCUR TUE...BUT WITH LESS WIND.
&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...WIND ADVISORY SUNDAY AFTERNOON AND EVENING...
      GAZ087-088-099>101-114>119-137>141.
     HIGH SURF ADVISORY INTO SUNDAY...GAZ117-119-139-141.
SC...WIND ADVISORY SUNDAY AFTERNOON AND EVENING...
      SCZ040-042>045-047>051.
     HIGH SURF ADVISORY 2 AM TO 10 PM EDT SUN SCZ048>051.
     LAKE WIND ADVISORY UNTIL 4 PM EDT MONDAY FOR LAKE
      MOULTRIE/SCZ045.
MARINE...GALE WARNING FOR ALL NEARSHORE WATERS INTO SUNDAY EVENING.
     GALE WARNING FOR AMZ374 THROUGH MONDAY.

&&

33/79/JAQ/REV
Hazardous weather outlook, Apr 15, 8:49 AM EDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
849 AM EDT SUN APR 15 2007

GAZ087-088-099>101-114>119-137>141-161000-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
849 AM EDT SUN APR 15 2007

...TORNADO WATCH 146 IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   WIND ADVISORY
   HIGH SURF ADVISORY

.COASTAL HAZARDS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.FIRE WEATHER...CRITICAL HUMIDITY AND CRITICAL WINDS WILL AFFECT
THE AREA MONDAY...WITH CRITICAL HUMIDITY LEVELS TUESDAY.

.STRONG WINDS...ANOTHER WIND ADVISORY MAY BE REQUIRED MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.

SCZ040-042-043-047>049-051-161000-
ALLENDALE-HAMPTON-INLAND COLLETON-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-COASTAL JASPER-
849 AM EDT SUN APR 15 2007

...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT
TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH
   WIND ADVISORY
   HIGH SURF ADVISORY

.COASTAL HAZARDS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.FIRE WEATHER...CRITICAL HUMIDITY AND CRITICAL WINDS WILL AFFECT
THE AREA MONDAY...WITH CRITICAL HUMIDITY LEVELS TUESDAY.

.STRONG WINDS...ANOTHER WIND ADVISORY MAY BE REQUIRED MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.

SCZ044-045-050-161000-
DORCHESTER-BERKELEY-CHARLESTON-
849 AM EDT SUN APR 15 2007

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY
   TORNADO WATCH
   HIGH SURF ADVISORY

.COASTAL HAZARDS...THERE IS A MODERATE RISK OF RIP CURRENTS AT THE
BEACHES TODAY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
.FIRE WEATHER...CRITICAL HUMIDITY AND CRITICAL WINDS WILL AFFECT
THE AREA MONDAY...WITH CRITICAL HUMIDITY LEVELS TUESDAY.

.STRONG WINDS...ANOTHER WIND ADVISORY MAY BE REQUIRED MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.

AMZ350-352-161000-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
849 AM EDT SUN APR 15 2007

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 147 IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING
   TORNADO WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.

AMZ354-161000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
849 AM EDT SUN APR 15 2007

...GALE WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...TORNADO WATCH 146 IN EFFECT UNTIL 11 AM EDT THIS MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING
   TORNADO WATCH

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.

AMZ374-161000-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
849 AM EDT SUN APR 15 2007

...GALE WARNING IN EFFECT UNTIL 6 PM EDT MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING

.SPOTTER INFORMATION STATEMENT...
SPOTTERS...PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL
WEATHER SERVICE.

In the hours before

Local storm report, Apr 15, 8:48 AM EDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
848 AM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 AM     NON-TSTM WND GST NORTH CHARLESTON        32.85N 79.97W
04/15/2007  M51 MPH          CHARLESTON         SC   ASOS

&&

33
Special weather statement, Apr 15, 8:55 AM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
855 AM EDT SUN APR 15 2007

GAZ100-101-SCZ042-047-151400-
BULLOCH-EFFINGHAM-HAMPTON-INLAND JASPER-
855 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BULLOCH
COUNTY...HAMPTON COUNTY AND JASPER COUNTY THROUGH 1000 AM EDT...

AT 852 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SHIRLEY TO 7 MILES SOUTHWEST OF DENMARK...OR ALONG A LINE EXTENDING
FROM 17 MILES SOUTHWEST OF HAMPTON TO 8 MILES EAST OF CLAXTON...
MOVING NORTHEAST AT 35 MPH.

AREAS IN AND AROUND ESTILL...CUMMINGS...SCOTIA...GRAYS...CLYO...
SHAWNEE...SPRINGFIELD...BERRYVILLE...TARBORO...RIDGELAND AND
COOSAWHATCHIE THROUGH 1000 AM EDT.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Apr 15, 9:03 AM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
903 AM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0858 AM     NON-TSTM WND GST CHARLESTON              32.78N 79.94W
04/15/2007  M43 MPH          CHARLESTON         SC   MESONET

            REPORT FROM THE STUDIO OF WCSC-TV.

&&

33
Special weather statement, Apr 15, 9:53 AM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
953 AM EDT SUN APR 15 2007

GAZ101-SCZ047-048-051-151500-
BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND JASPER-
953 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL IMPACT EFFINGHAM COUNTY...BEAUFORT
COUNTY AND JASPER COUNTY THROUGH 1100 AM EDT...

AT 949 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 45 TO 55
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF BREWTON TO PINEORA...OR ALONG A LINE EXTENDING FROM 7
MILES NORTH OF YEMASSEE TO SPRINGFIELD...MOVING NORTHEAST AT 50 MPH.

AREAS IN AND AROUND COOSAWHATCHIE...DALE...GARDENS CORNER...
GILLISONVILLE...GRAHAMVILLE...OLD HOUSE...POCOTALIGO...RIDGELAND...
SHELDON...SWITZERLAND...TARBORO...TILLMAN...EBENEZER...MARLOW...
PINEORA...RINCON AND STILLWELL WILL BE IMPACTED THROUGH 1100 AM EDT.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Local storm report, Apr 15, 10:06 AM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
1006 AM EDT SUN APR 15 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0952 AM     TSTM WND DMG     ISLANDTON               32.91N 80.94W
04/15/2007                   COLLETON           SC   COUNTY OFFICIAL

            SEVERAL TREES DOWN ON HOMES. REPORT FROM THE PUBLIC
            RELAYED BY THE COUNTY WARNING POINT.

0954 AM     TSTM WND DMG     RUFFIN                  33.00N 80.82W
04/15/2007                   COLLETON           SC   COUNTY OFFICIAL

            MOBILE HOME FLIPPED OVER. REPORT FROM THE PUBLIC RELAYED
            BY THE COUNTY WARNING POINT.

&&

33
Special weather statement, Apr 15, 10:30 AM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1030 AM EDT SUN APR 15 2007

SCZ043-044-048-049-151515-
BEAUFORT-COASTAL COLLETON-DORCHESTER-INLAND COLLETON-
1030 AM EDT SUN APR 15 2007

...STRONG THUNDERSTORMS WILL IMPACT DORCHESTER COUNTY...COLLETON
COUNTY AND BEAUFORT COUNTY THROUGH 1115 AM EDT...

AT 1028 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40
TO 50 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
PRINGLETOWN TO BLAKE...OR ALONG A LINE EXTENDING FROM 13 MILES
NORTHWEST OF SUMMERVILLE TO YEMASSEE...MOVING SOUTHEAST AT 20 MPH.

AREAS IN AND AROUND ASHEPOO...COTTAGEVILLE...DALE...DORCHESTER...
GARDENS CORNER...GIVHANS...GREEN POND...HENDERSONVILLE...
JACKSONBORO...JEDBURG...KNIGHTSVILLE...RIDGEVILLE...RITTER...ROUND
O...SHELDON...SUMMERVILLE AND WHITE HALL WILL BE IMPACTED THROUGH
1115 AM EDT.

A TORNADO WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN PRODUCE
TORNADOES SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT
FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY.

PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 15, 1:45 AM EDTTornado WarningCHSBerkeley30 min
Apr 15, 3:37 AM EDTSevere Thunderstorm WarningCHSAllendale38 min
Apr 15, 3:44 AM EDTTornado WarningCHSAllendale31 min
Apr 15, 4:23 AM EDTTornado WarningCHSAllendale27 min
Apr 15, 7:02 AM EDTTornado WarningCHSAllendale13 min
Apr 15, 7:39 AM EDTTornado WarningCHSAllendale36 min
Apr 15, 9:38 AM EDTTornado WarningCHSColleton39 min
Apr 15, 10:03 AM EDTTornado WarningCHSDorchester27 min
Apr 15, 10:21 AM EDTSevere Thunderstorm WarningCHSBerkeley39 min
Apr 15, 10:59 AM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston91 min
Apr 15, 11:14 AM EDTSevere Thunderstorm WarningCHSColleton, Dorchester37 min
Apr 15, 4:02 PM EDTFire Weather WatchCHSAllendale, Berkeley, Colleton, Dorchester, Hampton13 hr

Nearby

Severe Thunderstorm Warnings in South Carolina, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.